Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 230, NWS St. Louis, MO

June 20, 2000Adams County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 20, 2000, 7:19 PM CDT for Adams County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 20, 2000, 7:19 PM CDT (00:19 UTC)
Expired
Jun 20, 2000, 8:00 PM CDT
In force
41 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Adams County, IL

The radar

The St Louis radar (KLSX), 145 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 5:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2000-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1046 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2000-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1046 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 210020
SVRSTL
ILC001-210100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
719 PM CDT TUE JUN 20 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 800 PM CDT

* AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF QUINCY...MOVING EAST AT 45
  MPH.

* LOCATIONS IN THE PATH...
  PAYSON
  CAMP POINT
  CLAYTON
  QUINCY
  MENDON
  BIGNECK

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

LAT...LON 3996 9144 3977 9136 3981 9094 4016 9094

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:00 PM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, Jun 20, 2:00 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CDT TUE JUN 20 2000

850 MSTR POOLD FM OK ACRS CNTRL MO INTO NRN IL THIS MRNG WITH DEWPTS
OF 13-17C.  BEST MSTR CNVGC FCST ACRS E CNTRL MO THIS EVE BY ETA
WITH 2ND AREA OVR OK PNHNDL.  PWS THIS MRNG WERE 1.50 OR HIER ACRS
AREA.  NGM AND AVN ARE FCSTG 2 OR GTR ACRS AREA THIS EVE WITH ETA A
HAIR DRIER.  SATL LOOP SHOWG TOPS COOLING JUST TO THE NE OF STL
METRO AREA.  PROFILR WINDS INDICATE WINDS DECREASING UPSTRM AT 850
AND 925 MBS.  SHWRS/TSTMS HV DMNSHD CONSIDERABLY ACRS AREA.  WILL HV
TO WAIT FOR REDVLMNT AHD OF COLD FNT AND LIKELY POPS ACRS ENTR AREA
FOR THIS EVE/TNGT LOOK AMPLE.  LATEST MSAS DATA INDICATES MST UNSTABLE
AIR ACROS THE OZARKS WITH BEST SFC MSTR CNVGC SHIFTING TO THE W.

BY MIDN, ETA FCSTS SGNFNT DVRGC ACRS ERN KS/SW MO IN RRQ OF 100 KT
300 JET ACRS WI AND IA.  850 DEWPTS IN THE MID TEENS POOLD ACRS MO.
SGNFNT UPWRD VERT MTN FCST ACRS THE OZARKS AT THAT TIME WITH AREA
SINKING TO THE S BY 12Z. BY WED MRNG, UPR JET FCST TO INCRS TO 120
KTS WITH DVRGC BULLSEYE SINKING SWD.  WOOD EXPCT MCS TO DVLP TO OUR
SW TNGT WITH BTR 850 AND BNDRY LYR MSTR CNVGC FCST ACRS SW MO/NRN
OK.  ETA HAS FAIRLY DECENT KAHNTINUITY WITH PREV RUN ON MOVEMNT OF
COLD FNT.  AS IS TIPICAL IN SUMR, FNT SHLD STALL OUT ACRS THE OZARKS
THU MRNG AS HI PRES BUILDS IN ACRS THE AREA DURING THE AFTN.  850
AND BNDRY LYR MSTR FCST TO RTRN BY THU EVE INTO NE KS ALRDY.

IN THE EXTNDD, MRF, ECMWF, AND UK ARE FAIRLY SMLR FRI MRNG WITH NWLY
FLOW ACRS FA AT 500. S/WV THEN FCST TO DIG ACRS THE CNTRL PLNS ON
SAT WITH THE CD FNT EXPCTD TO SLIDE ACRS THE AREA ON SUN.

.STL...NONE

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:58 PM CDTSevere Thunderstorm WarningLSXJersey47 min
Jun 20, 9:14 PM CDTSevere Thunderstorm WarningLSXMadison61 min
Jun 20, 9:35 PM CDTSevere Thunderstorm WarningLSXMacoupin25 min
Jun 20, 9:54 PM CDTSevere Thunderstorm WarningLSXBond, Montgomery51 min
Jun 20, 10:28 PM CDTSevere Thunderstorm WarningLSXMonroe, Saint Clair47 min
Jun 20, 10:43 PM CDTSevere Thunderstorm WarningLSXFayette47 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.